A 34-year-old female asked:
Taking bactrim (sulfamethoxazole and trimethoprim) and flagyl for diverticulitis. horrible nasuea, headache and chest discomfort, body aches and just feel sick. should i stop the med?
1 doctor answer • 1 doctor weighed in
A Verified Doctoranswered
Family Medicine 14 years experience
No: While nausea is a common adverse effect of almost any medication, the other symptoms you describe are not likely to be caused by these antibiotics. They could be caused by worsening infection, but an exam is necessary to make that determination. Seeing a doctor (preferably the prescribing doc) without delay is important in this situation.
Created for people with ongoing healthcare needs but benefits everyone.
1.7k viewsAnswered >2 years ago
Last updated Jan 17, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.